Mucuna Pruriens as a dopamine agonist... - Restless Legs Syn...

Restless Legs Syndrome
12,800 members8,178 posts

Mucuna Pruriens as a dopamine agonist and Aspartame

Goldy700
Goldy700
10 Replies

A few things I have read - I wonder if people have noticed a difference taking aspartame out of their diet and adding Mucuna Prurients. I personally avoid artificial sweeteners but have not tried Mucuna.

"Aspartame is a synthetic, laboratory concocted, genetically modified, sugar-replacement nightmare that causes depression and anxiety, not to mention irritable moods, migraines and insomnia. It elevates aspartic acid and phenylalanine in the brain, preventing the synthesis and release of neurotransmitters, norepinephrine, serotonin and dopamine. I

"Mucuna Pruriens, which contains a natural compound called L-Dopa – the precursor to the human neurotransmitter dopamine. It works to stimulate the pituitary gland to increase it’s production, without nicotine, chemicals or prescription medications. There are no side effects from this natural supplement. The uses for Mucuna are multi-faceted, including increased libido, increased fertility, leaner muscle mass, reduced aging, increased bone density, and boosted energy levels."

10 Replies
oldestnewest
Legsandmore

I try to avoid artificial sweeteners, especially aspartame, as they do seem to make my RLS far worse.

I am not familiar with Mucuna, but it sounds interesting.

Reply
Hidden
Hidden

Hi Goldy - I don't use artificial sweeteners, and have never heard of prurients... It sounds interesting, especially since it might help increase dopamine.. I presume you are taking it? Have you noticed a difference in your RLS?

Reply
Goldy700
Goldy700
in reply to Hidden

I haven't tried it yet CaeryIUSA - I saw the article and thought it might be interesting for the forum and I will order some to try. I was particularly interested in other people's experience.

Reply
Hidden
Hidden
in reply to Goldy700

Ahhh - Got it.. Thanks

Reply
ravioli

I tried mucuna, didn't help a bit.

Reply
Hikoi

Mucuna isn't a dopamine agonist. It is a natural levadopa product some use to replace sinemet or madopar.

1 like
Reply

I take mucuna sometimes. I couldn’t say it does much good but when an attack strikes I will shove almost anything in my mouth and I have some mucuna tablets at the moment. When they are gone I won’t replace them however. I don’t think the benefit is significant Also I would be concerned about the impact of any dopamine raising agent long term. I suspect that anything that raises dopamine can eventually contribute to worsening symptoms due to augmentation (even exercise). There were some threads about it previously - you vould try putting it in the search bar.

I try to avoid any artificial foods so would not take aspartamine. Who really knows the long term impact of these products on the body?

Reply
jimmcar

I love mucuna! I grow it here in Costa Rica but I am sure anybody in a temperate climate can grow it, too. Also very easy to buy online - and cheap!

I have replace 50% of my Sinemet with Mucuna and have reduced unpleasant side effects of the Sinemet. Also have increased libido and a more positive outlook in general.

However, I think augmentation is still a problem with Mucuna since it works on the same principle as Sinemet. The advantage to Mucuna is that it has the L-Dopa but it is full spectrum since it is natural. It has all the entourage chemicals that occur in medicinal plants, a bit like cannabis.

I alternate Sinemet and Mucuna with kratom and cannabis so I don't build up tolerance or augmentation.

1 like
Reply
KERRINGTON
KERRINGTON
in reply to jimmcar

Hello ! I'm from the Parkinson's community, and just happened to stumble on your post re mucuna. It seems you must know a lot about it. I've been on it a year, and find that lately ,most times it makes me feel drunk, fatigued, and zombi like. I take approximately 200-300 mg of MP three/four times a day, either as an 98.7 % extract, or with mucuna. It use to work much better for me on very little. Any help is appreciated. PS..I visited your beautiful country several years ago...saw Paos. the rainforest from a gondola high above..yikes, and San Jose...hope I can return !

Reply
jimmcar
jimmcar
in reply to KERRINGTON

IMHO, I think the reason for the horrible side effects is that you are taking the extract. I know that taking too much Sinemet produced some unpleasant side effects on me. I don't think that taking the MP extract is very much different than taking high amounts of Sinemet.

I take about one teaspoon of the MP and 75 mg of Sinemet. One teaspoon of the powdered beans, (assuming a 5% level of levadopa) is only about 200 mg. Even at that dose I am careful to rotate it with kratom and cannabis to avoid developing tolerance.

You have my sympathy... I understand that you probably need the high doses. I hope you can find something else that helps.

Reply

You may also like...